Alert archive / California / Snow Advisories in 2007
Snow Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Apr 20, 2007, 3:05 PM PDT. It took effect at Apr 21, 2007, 7:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2007, 3:05 PM PDT (22:05 UTC)
- In effect from
- Apr 21, 2007, 7:00 PM PDT
- Expired
- Apr 22, 2007, 3:19 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 202205 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 305 PM PDT FRI APR 20 2007 CAZ004-211300- /O.NEW.KEKA.SN.Y.0007.070421T2000Z-070422T1100Z/ UPPER TRINITY RIVER- 305 PM PDT FRI APR 20 2007 ...SNOW ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 4 AM PDT SUNDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM PDT SUNDAY. A COLD AND WET SPRING SYSTEM WILL DROP DOWN OUT OF THE GULF OF ALASKA EARLY SATURDAY MORNING AND BRING SNOW INTO THE REGION SATURDAY AFTERNOON AND NIGHT. SNOW LEVELS AROUND 4500-5000 FEET SATURDAY WILL DROP TO 3500-4000 FEET BY SATURDAY NIGHT WITH SNOW ACCUMULATIONS OF 4 TO 7 INCHES POSSIBLE THROUGH SUNDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALM
4 follow-up statements
000 WWUS46 KEKA 211034 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 334 AM PDT SAT APR 21 2007 CAZ004-212345- /O.EXT.KEKA.SN.Y.0007.070422T0200Z-070422T1200Z/ UPPER TRINITY RIVER- 334 AM PDT SAT APR 21 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT SUNDAY ABOVE 4000 FEET... A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT. THIS FRONTAL SYSTEM WILL BRING WINTER LIKE CONDITIONS TO THE MOUNTAINS OF TRINITY COUNTY THIS EVENING AND OVERNIGHT. SNOW LEVELS WILL LOWER FROM NEAR 5000 FEET THIS AFTERNOON TO 4000 FEET BY EARLY SUNDAY MORNING. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 400O FEET. THE SNOW WILL CHANGE OVER TO SHOWERS ON SUNDAY...WITH ANY ADDITIONAL ACCUMULATIONS EXPECTED TO ONE INCH OR LESS. WITH WARM GROUND TEMPERATURES...THE SNOW IS EXPECTED TO MELT RATHER QUICKLY ON SUNDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KENNEDY
000 WWUS46 KEKA 211052 CCA WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 AM PDT SAT APR 21 2007 CAZ004-212345- /O.EXT.KEKA.SN.Y.0007.070422T0200Z-070422T1200Z/ UPPER TRINITY RIVER- 350 AM PDT SAT APR 21 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT SUNDAY ABOVE 4000 FEET... A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT. THIS FRONTAL SYSTEM WILL BRING WINTER LIKE CONDITIONS TO THE MOUNTAINS OF TRINITY COUNTY THIS EVENING AND OVERNIGHT. SNOW LEVELS WILL LOWER FROM NEAR 5000 FEET THIS AFTERNOON TO 4000 FEET BY EARLY SUNDAY MORNING. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED ABOVE 4000 FEET. THE SNOW WILL CHANGE OVER TO SHOWERS ON SUNDAY...WITH ANY ADDITIONAL ACCUMULATIONS EXPECTED TO ONE INCH OR LESS. WITH WARM GROUND TEMPERATURES...THE SNOW IS EXPECTED TO MELT RATHER QUICKLY ON SUNDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KENNEDY
000 WWUS46 KEKA 212200 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 PM PDT SAT APR 21 2007 CAZ004-221200- /O.CON.KEKA.SN.Y.0007.070422T0200Z-070422T1200Z/ UPPER TRINITY RIVER- 300 PM PDT SAT APR 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT SUNDAY ABOVE 4000 FEET... A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT. THIS FRONTAL SYSTEM WILL BRING WINTER LIKE CONDITIONS TO THE MOUNTAINS OF TRINITY COUNTY THIS EVENING AND OVERNIGHT. SNOW LEVELS WILL LOWER TO 4000 FEET WITH SNOW LEVELS LOCALLY NEAR 3500 FEET BY EARLY SUNDAY MORNING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ABOVE 4000 FEET. SCATTERED SNOW SHOWERS ARE EXPECTED ON SUNDAY. ANY ADDITIONAL ACCUMULATION IS EXPECTED TO BE ONE INCH OR LESS AND WITH WARM GROUND TEMPERATURES...THE SNOW WILL MELT RATHER QUICKLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ EL/RER
000 WWUS46 KEKA 221019 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 AM PDT SUN APR 22 2007 CAZ004-221130- /O.CAN.KEKA.SN.Y.0007.000000T0000Z-070422T1200Z/ UPPER TRINITY RIVER- 319 AM PDT SUN APR 22 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW ADVISORY. SNOW SHOWERS WILL CONTINUE TO DIMINISH TODAY WITH ADDITIONAL ACCUMULATIONS OF 1 INCH OR LESS EXPECTED ABOVE 3500 FEET. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Apr 20, 4:20 AM PDT, 10 hours 45 minutes earlier.
Area forecast discussion, Apr 20, 4:20 AM PDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 420 AM PDT FRI APR 20 2007 .SYNOPSIS...A BREAK FROM ANY PRECIPITATION TODAY AS A WEAK UPPER LEVEL RIDGE MOVES ACROSS NORTHERN CALIFORNIA. RAIN AND MOUNTAIN SNOW WILL RETURN FOR THE WEEKEND AS ANOTHER COLD UPPER LEVEL TROUGH MOVES OUT OF THE GULF OF ALASKA AND OVER NORTHERN CALIFORNIA. && .DISCUSSION...THE UPPER LEVEL LOW MOVED SOUTHWARD A LITTLE FASTER THAN ANTICIPATED AND IS CURRENTLY JUST WEST OF THE SAN FRANCISCO BAY AREA. ALL THE PRECIPITATION IS NOW SOUTH OF THE CWA. THE LOW WILL CONTINUE TO MOVE SOUTHWARD ALONG THE CALIFORNIA COAST...FINALLY TURNING INLAND NEAR SAN DIEGO LATE THIS AFTERNOON. THUS THE COLD...BROAD UPPER LEVEL TROUGH WILL REMAIN OVER NORTHERN CALIFORNIA TODAY. THE TEMPERATURES AT H5 WILL BE NEAR MINUS 27 CELSIUS...HOWEVER THE AIRMASS WILL BE TOO STABLE TO GENERATE ANY COLD AIR INSTABILITY SHOWERS. TONIGHT AS THE TROUGH SHIFTS INLAND...A WEAK SHORT WAVE RIDGE MOVES ACROSS THE REGION...BRINING WARM AIR ADVECTION TO THE UPPER ATMOSPHERE. THE SNOW LEVELS WILL RISE TONIGHT. THE NEXT COLD CORE LOW WILL DROP OUT OF THE GULF OF ALASKA ON SATURDAY. A WARM FRONT IS EXPECTED TO PUSH THROUGH THE REGION DURING THE DAY BRINGING PERIODS OF RAIN CHANGING TO SNOW IN THE HIGHER ELEVATIONS LATE SATURDAY MORNING THROUGH THE AFTERNOON. THE COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT. THE SNOW LEVEL IS EXPECTED TO BE NEAR 5000 FEET SATURDAY...THEN WILL LOWER SATURDAY NIGHT TO NEAR 4000 FEET BY SUNDAY MORNING. THE PRECIPITATION WILL TURN TO SHOWERS ON SUNDAY BEHIND THE FRONT. THE SHOWERS WILL TAPER OFF SUNDAY AFTERNOON INTO THE EVENING AS THE UPPER LEVEL TROUGH AXIS MOVES TO THE EAST. I USED THE QPF GUIDANCE FROM THE RIVER FORECAST CENTER. THE MAXIMUM AMOUNT OF RAINFALL IS SATURDAY EVENING..AHEAD OF THE COLD FRONT. THE FORECAST CALLS FOR ALMOST AN INCH OF RAIN IN THE SMITH RIVER BASIN AND IN THE KINGS RANGE. THE RAINFALL IS ORTHOGRAPHICALLY ENHANCED BY THE STRONG SOUTHERLY FLOW. THE HEAVIEST SNOWFALL WILL BE ABOVE 5000 FEET SO DO NOT EXPECT SNOW ADVISORY WILL BE NEEDED. THESE QPF VALUES WILL NEED TO BE MONITORED TO SEE IF THERE CONTINUES TO BE SUFFICIENT MOISTURE FOR THIS AMOUNT OF PRECIPITATION. A STRONG RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST SUNDAY NIGHT AND MONDAY. THE RIDGE WILL SHIFT TO THE EAST AND FLATTEN AS THE NEXT UPPER LEVEL TROUGH MOVES OVER THE TOP OF THE RIDGE ON TUESDAY. THE FRONT ASSOCIATED WITH THIS TROUGH WILL WEAKEN AS IT APPROACHES THE NORTHERN CALIFORNIA COAST. ANY PRECIPITATION WILL BE ALONG THE OREGON BORDER...CRESCENT CITY AND NORTHWARD. NORTH OF CAPE MENDOCINO WILL SEE MID AND HIGH CLOUDS ASSOCIATED WITH THE DISSIPATING FRONT. THE UPPER LEVEL RIDGE RE-BUILDS ON WEDNESDAY. SO OVERALL FOR THE PERIOD MONDAY THROUGH THURSDAY...A PERIOD OF DRY WEATHER PATTERN AND SEASONAL TEMPERATURES. KENNEDY && .AVIATION...PRONOUNCED DRYING AND WARMING ALOFT WILL CONTINUE ACROSS NW CA TODAY...ENSURING SHALLOW AND ONLY SCATTERED CUMULUS DEVELOPMENT AT BEST. THUS EXPECT MOSTLY VFR FLIGHT CONDITIONS THROUGHOUT NW CA TODAY. SURFACE HIGH PRESSURE BUILDING BETWEEN FRONTS TODAY WILL BE WEAK...SO NO COASTAL STRATUS EXPECTED ALONG THE NORTH COAST AS LOWER LEVELS REMAIN WELL MIXED IN THE ABSENCE OF SIGNIFICANT LOWER LEVEL INVERSION. WITH THE HIGH SO WEAK THE WIND WILL BE LIGHT AS WELL. WARMING ALOFT WILL CONTINUE TONIGHT AS ADVANCING HIGH CLOUDS PUSH ASHORE AND THICKEN AHEAD OF THE NEXT PACIFIC FRONTAL SYSTEM TO ADVERSELY IMPACT FLIGHT CONDITIONS SATURDAY. <ST> && .MARINE...WEAK HIGH PRES WILL BUILD BRIEFLY OVER THE REGION TODAY. SOUTHERLY WINDS WILL INCREASE SATURDAY AHEAD OF AN APPROACHING COLD FRONT. HAVE ISSUED A GALE WARNING BASED ON STRONG BOUNDARY LAYER WINDS AND THE HIGH POTENTIAL FOR A COASTAL JET TO SET UP AS THE TRIPLE POINT OF THE FRONTAL SYSTEM PUSHES ASHORE. HIGH PRES WILL BUILD FROM THE WEST SUNDAY AND MONDAY. GUIDANCE STILL INDICATES A WEAK FRONT JUST BRUSHING THE NORTHERN WATERS TUESDAY...BUT WITH LITTLE IMPACT ON THE GENERALLY WEAK NW WINDS. ONCE THIS FEATURE PUSHES THROUGH THE GUIDANCE REMAINS STEADFAST IN ITS DEPICTION OF THE EAST PACIFIC HIGH STRENGTHENING AS LOWER PRESSURE REMAINS OVER THE SW UNITED STATES OF AMERICA. SO STRONGER NW WINDS LIKELY IN THE OFFING FOR WEDNESDAY AND THURSDAY OF NEXT WEEK. <ST> && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING...PT ST GEORGE TO CAPE MENDOCINO OUT 60NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.